U.S. doctors online nowAsk doctors free
PA
A 21-year-old female asked:

On birth control, about 5 days before placebo pills, have clot like brown spotting for 3 days now. never missed a pill. should i be worried?

1 doctor answer1 doctor weighed in
Dr. Cynthia Frazier
Gynecology 40 years experience
No: This is breakthrough bleeding which happens on occasion. If it becomes a pattern you should schedule an appointment. Happening one time is usually nothing to worry about unless you have other symptoms.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 29-year-old female asked:
Im currently on my 2nd month of Junel Fe birth control on 4th day of placebo pill and started getting brown spotting (light) Is this normal?
Dr. Timothy Brown
Obstetrics and Gynecology 41 years experience
Yes. The brown pills allow what is called withdrawal bleeding which will typically start after 2 or 3 days. Since this bleeding is artificially induce... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Very light brownish spotting 6 days before period. On birth control pills. Havent missed one. Start period this sunday. What is the spotting?
Dr. Mary Margaret ONeill
Gynecology 37 years experience
BTB: Did you miss any pills or take them late? Have you been on other medicines, especially antibiotics? Have you been sick, nausea or diarrhea? Do you hav... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 35-year-old female asked:
I got off a week of my birth control pills and ended up skipping the placebo pills. I had a period and now I'm having light spotting. Is this normal?
Dr. Brian Nguyen
Obstetrics and Gynecology 12 years experience
Normal withdrawal: Skipping the placebo and taking the placebo has the same effect of depriving your body of daily hormones, which will destabilize the uterine lining an... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I took 4 birth control pills at once on Thursday because I missed marked my days and thought I missed a bunch when I only missed Wednesday. I have light spotting now and a weird feeling of cramping, am I going to be okay? What should I expect?
Dr. Yvette Westford
Obstetrics and Gynecology 21 years experience
Bleeding: When you take 4 pills you elevate your progesterone level. When you stop, you have a precipitous drop which may result in a withdrawal bleed. If you k... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
Missed 2 birth control pills, had unprotected sex, started my period right after, immediately took a pill. Period in 2 days, but spotting now; normal?
Dr. Harold Fields
Family Medicine 62 years experience
Sex: Any time you have unprotected sex there is à possibility of pregnancy. Do a home pregnancy test
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 31, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.